MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT
Model Number 38610MD
Medical Device Problem Codes Temperature Problem (3022); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, while coagulating, the forceps emitted a spark in the insert inside the patient (abdominal cavity).No negative impact in state of health reported.A report will be sent out as precautionary measure due to the spark inside the patient.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Please see corrections in sections d1.D2, d4, g4, e1 and additional information provided in section d9 and d10.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: an user error is assumed to be the most probable root cause.The robi insert 38610md has burnt out/melted at the distal plastic insert.In addition, it can be seen that the contact wire has discolored on the inside at the weld (temper colors), the cause for both of these damages is an excessive temperature.(for example, incorrect settings, too long activation times of the hf current etc.).In addition, it was found that the plastic at the transition to the bayonet lock was probably damaged by mechanical force.On the shaft and on the handle, the age-appropriate signs of wear (dents, scratches,.) can be seen, but these did not lead to the failure of the forceps insert.In the corresponding ifu 97000117; version: 3.2 - 02/2020 the following is listed: warning: risk of injury: incorrectly assembled and damaged instruments can lead to injuries to the patient.Instruments and all of the accessories used in combination with them must be checked immediately before and after every use to ensure that they are complete, free from damage, and in full working order and have no unintentional rough surfaces, sharp corners, burred edges or projecting parts.Care must be taken not to leave missing or broken-off components inside the patient.Warning: risk of injury: overloading the instrument by exerting too much force may cause the medical device to break, bend, and malfunction, and consequently injure the patient or user.Do not overload the instruments.Do not bend bent instruments back to their original position.Caution: robi® instruments with hf connections are intended as endoscopic accessories to hf equipment for soft coagulation for a recurring peak voltage of max.150 vp and are only suitable for the shortterm coagulation of small hemorrhages.Usage with device settings of over 150 vp can lead to damage to the instrument (in accordance with iec 60601-2-2, 3rd edition).8.7 assembly, inspection and care the cleaned and disinfected medical device must be visually inspected for cleanliness, completeness, damage and dryness: if residues or contamination are still present, the medical device must be manually cleaned and subjected to a full cleaning and disinfection procedure once more.Damaged or corroded medical devices must be withdrawn from use.Joints, threads and glide surfaces must be lubricated locally with instrument oil (figs.7, 8).Dismantled medical devices must be assembled.· afterwards, a functional check must be carried out.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI KELLY FORCEPS INSERT
Common Device Name
ROBI KELLY FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20412529
Report Number9610617-2024-00369
Device Sequence Number8445273
Product Code GEI
UDI-Device Identifier04048551328682
UDI-Public04048551328682
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610MD
Device Catalogue Number38610MD
Device Lot NumberWO16
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer11/25/2024
12/12/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/02/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
38151 ROBI PLASTIC HANDLE; 38600 ROBI METAL OUTER SHEATH
Patient SexUnknown